Format

Send to

Choose Destination
Epileptic Disord. 2009 Dec;11(4):329-32. doi: 10.1684/epd.2009.0274. Epub 2009 Dec 9.

Acetaminophen toxicity with concomitant use of carbamazepine.

Author information

1
University of Alberta Hospital, Alberta, Canada.

Abstract

Acetaminophen is a widely used analgesic that can cause acute liver failure when consumed above a maximum daily dose. Certain patients may be at increased risk of hepatocellular damage even at conventional therapeutic doses. We report a case of a 34-year-old man on carbamazepine for complex partial seizures who developed acute liver and renal failure on less than 2.5 grams a day of acetaminophen. This raises caution that patients on carbamazepine should avoid chronic use of acetaminophen, and if required use at lower doses with vigilant monitoring for signs of liver damage.

PMID:
19995690
DOI:
10.1684/epd.2009.0274
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for John Libbey Eurotext
Loading ...
Support Center